Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Compact totally $ \mathcal{H}$ ordered semigroups


Authors: J. H. Carruth and C. E. Clark
Journal: Proc. Amer. Math. Soc. 27 (1971), 199-204
MSC: Primary 22.05
DOI: https://doi.org/10.1090/S0002-9939-1971-0271263-2
MathSciNet review: 0271263
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Compact totally $ \mathcal{H}$ ordered semigroups are characterized. Each such semigroup is abelian and is, in fact, a closed subsemigroup of an $ I$-semigroup. Several questions are posed about (algebraic) semigroups which are naturally totally (quasi-) ordered.


References [Enhancements On Off] (What's this?)

  • [1] J. H. Carruth and J. D. Lawson, On the existence of one-parameter semigroups, Semigroup Forum 1 (1970), 85-90. MR 0265500 (42:409)
  • [2] -, Semigroups through semilattices, Trans. Amer. Math. Soc. 152 (1970), 597-608. MR 0268316 (42:3215)
  • [3] A. H. Clifford, Connected ordered topological semigroups with idempotent end-points. I, Trans. Amer. Math. Soc 88 (1958), 80-98. MR 20 #1727. MR 0095221 (20:1727)
  • [4] -, Naturally totally ordered commutative semigroups, Amer. J. Math. 76 (1954), 631-646. MR 15, 930. MR 0062118 (15:930b)
  • [5] W. M. Faucett, Compact semigroups irreducibly connected between two idempotents, Proc. Amer. Math. Soc. 6 (1955), 741-747. MR 17, 173. MR 0071712 (17:173c)
  • [6] E. Hewitt, Compact monothetic semigroups, Duke Math. J. 23 (1956), 447-457. MR 17,1225. MR 0078647 (17:1225a)
  • [7] K. H. Hofmann and P. S. Mostert, Elements of compact semigroups, Charles E. Merrill, Columbus, Ohio, 1966. MR 0209387 (35:285)
  • [8] R. J. Koch, On monothetic semigroups, Proc. Amer. Math. Soc. 8 (1957), 397-401. MR 19, 290. MR 0087033 (19:290e)
  • [9] L. Megyesi and G. Pollák, Über die Struktur der Hauptidealhalbgruppen. I, Acta Sci. Math. (Szeged) 29 (1968), 261-270. MR 38 #3370. MR 0235058 (38:3370)
  • [10] P. S. Mostert and A. L. Shields, On the structure of semi-groups on a compact manifold with boundary, Ann. of Math. (2) 65 (1957), 117-143. MR 18, 809. MR 0084103 (18:809c)
  • [11] -, One-parameter semigroups in a semigroup, Trans. Amer. Math. Soc. 96 (1960), 510-517. MR 22 #6869. MR 0116074 (22:6869)
  • [12] N. J. Rothman, Linearly quasi-ordered compact semigroups, Proc. Amer. Math. Soc. 13 (1962), 352-357. MR 25 #1541. MR 0138094 (25:1541)
  • [13] A. R. Stralka, Rees-simple semigroups, J. London Math. Soc. 1 (1969), 705-708. MR 0255720 (41:380)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 22.05

Retrieve articles in all journals with MSC: 22.05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1971-0271263-2
Keywords: Compact semigroup, $ I$-semigroup, ordered semigroup, totally $ \mathcal{H}$ ordered semigroup, monothetic semigroup, generalized hormos, ordinal sum, contact extension
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society